Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 28, NWS Honolulu, HI

June 15, 2021

NWS Honolulu, HI issued this small craft advisory at Jun 15, 2021, 3:40 AM HST. It took effect at Jun 15, 2021, 12:00 PM HST. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2021, 3:40 AM HST (13:40 UTC)
In effect from
Jun 15, 2021, 12:00 PM HST
Expired
Jun 17, 2021, 3:18 PM HST
In force
51 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

898 
WHHW70 PHFO 151340
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
340 AM HST Tue Jun 15 2021

PHZ119>121-123-124-160245-
/O.NEW.PHFO.SC.Y.0028.210615T2200Z-210617T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
340 AM HST Tue Jun 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST
WEDNESDAY...

* WHAT...East winds 20 to 25 knots.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...From noon today to 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
5 follow-up statements
995 
WHHW70 PHFO 160134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
334 PM HST Tue Jun 15 2021

PHZ119>121-123-124-161445-
/O.EXT.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
334 PM HST Tue Jun 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...East winds 20 to 25 knots.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Kino
980 
WHHW70 PHFO 161336
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
336 AM HST Wed Jun 16 2021

PHZ119>121-123-124-170245-
/O.CON.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
336 AM HST Wed Jun 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

* WHAT...East winds 20 to 25 knots.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
920 
WHHW70 PHFO 170126
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
326 PM HST Wed Jun 16 2021

PHZ119>121-123-124-171430-
/O.CON.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
326 PM HST Wed Jun 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

* WHAT...East winds 25 knots with higher gusts.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
872 
WHHW70 PHFO 171328
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
328 AM HST Thu Jun 17 2021

PHZ119>121-123-124-180400-
/O.CON.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
328 AM HST Thu Jun 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...East winds 25 knots, except north winds 25 knots in
  Maalaea Bay.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
560 
WHHW70 PHFO 180118
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
318 PM HST Thu Jun 17 2021

PHZ119>121-123-124-180230-
/O.CAN.PHFO.SC.Y.0028.000000T0000Z-210618T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
318 PM HST Thu Jun 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 8:31 PM HST, 7 hours 9 minutes earlier.

Area forecast discussion, Jun 14, 8:31 PM HST, 7 hours 9 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
831 PM HST Mon Jun 14 2021

.SYNOPSIS...
High pressure north of the state will keep moderate to locally
breezy trades in place through Friday. Fairly dry trade wind
weather will prevail through Tuesday morning, with the remnants of
an old front bringing an increase in shower coverage and intensity
to Kauai and Oahu Tuesday afternoon through Wednesday. A more
typical trade wind shower pattern will resume Wednesday night and
hold through early next week, with showers favoring windward and
mauka areas and a few showers reaching leeward communities from
time to time.

&&

.DISCUSSION...
Currently at the surface, a 1027 mb high is centered around 950
miles north-northeast of Honolulu, and is driving moderate to
locally breezy trade winds across the island chain this evening.
Infrared satellite imagery shows quite a bit of high cloud moving
overhead, while the leading edge of a roughly 100 mile wide cloud
band (the remnants of an old front) are evident around 100 miles
north of the smaller islands. Radar imagery shows scattered
showers over windward Big Island and a few isolated showers along
the leeward Big Island slopes. Elsewhere, very little shower
activity is seen, with perhaps a few showers developing over the
coastal waters east and northeast of Kauai. Main short term
concern revolves around the rain chances associated with the old
frontal remnants during the next couple days.

High pressure will build eastward well to the north of the islands
during the next few days, while a weak disturbance slides westward
well to the south of the state. This will keep moderate to locally
breezy trades in place through Friday. A front is then expected
to approach from the northwest Friday night and Saturday, then
stall out several hundred miles northwest of the islands Sunday
through early next week. As a result, we should see the trades
ease into the light to moderate range Friday night and Saturday,
and hold at similar levels Sunday into early next week.

As for the remaining weather details, expect a fairly dry night
across the island chain with a few windward showers mainly
affecting Kauai and the Big Island, and sparse shower coverage
elsewhere. The old frontal remnants are expected to bring an
increase in showers particularly to windward sections of Kauai and
Oahu beginning Tuesday morning, with fairly wet trade wind
weather then holding through Wednesday for these two islands,
although some improvement is expected over Oahu Wednesday
afternoon. Showers will favor windward and mauka areas, but a few
showers will also reach leeward communities. Drier trade wind
weather will prevail over Maui County and the Big Island, with
mainly windward showers.

A disturbance aloft will move southward over or just north of the
state Wednesday night and Thursday, then meander in the vicinity
of the islands through early next week. Overall, this should
bring an increase in trade wind shower coverage and intensity
Thursday through early next week. Showers will continue to favor
windward and mauka areas, but the elevated inversions will likely
send a few more showers into leeward areas as well. Additionally,
a thunderstorm or two could develop over the Big Island Thursday
afternoon.

&&

.AVIATION...
High pressure north of the state will continue to bring moderate
east northeast trades across the islands for the remainder of the
night. Isolated to scattered showers will be limited to windward
locations with brief periods of MVFR ceilings and visibility
possible. Expect VFR conditions and partly cloudy skies elsewhere.

No AIRMETS are currently in effect.

&&

.MARINE...
High pressure north of the islands will maintain moderate to
fresh trade winds through the week. Winds may reach Small Craft
Advisory thresholds at times around Maui and the Big Island. Trade
winds may decrease over the weekend as a front develops well
northwest of the state.

Surf along south facing shores will remain small through Wednesday,
then slowly rise, approaching High Surf Advisory levels over the
weekend. A short-period north swell will produce small surf along
north facing shores Tuesday through Wednesday night. Surf along
north facing shores will be minimal through the rest of the week,
but a small northwest swell is possible early next week. Trade
winds upstream of the islands will produce only small and choppy
surf along east facing shores.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Jelsema
AVIATION...Thomas
MARINE...Morrison

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.